Thunderstorm Wind, Sheridan
- When
- June 25, 12:30 PM MST
- Where
- Sheridan County, 5.13 mi W of Antioch
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.070, -102.680
Thunderstorm wind gusts estimated at 80 mph.
Severe thunderstorms developed during the afternoon hours in Sheridan County and moved southward through the eastern panhandle and portions of southwest Nebraska during the evening hours. Isolated thunderstorms also occurred in Blaine County of north central Nebraska during the early evening hours producing damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Severe thunderstorms developed during the afternoon hours in Sheridan County and moved southward through the eastern panhandle and portions of southwest Nebraska during the evening hours. Isolated thunderstorms also occurred in Blaine County of north central Nebraska during the early evening hours producing damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 25, 10:54 AM MST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1254 PM CDT THU JUN 25 2015 .SYNOPSIS... ISSUED AT 400 AM CDT THU JUN 25 2015 AT 08Z...A STATIONARY FRONT EXTENDED ACROSS EXTREME SERN NEBR THROUGH NWRN KS INTO NERN CO AND SRN WYOMING. A DISTURBANCE WAS MOVING THROUGH ECTRL WY AND SWRN SD WITH A ASSOCIATED AREA OF THUNDERSTORMS PRIMARILY BETWEEN GILLETTE AND CASPER ON THE WEST SIDE THROUGH PINE RIDGE SD ON THE EAST. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING INTO SCTRL MT. TEMPERATURES IN WRN NEBR RANGE FROM 63 TO 66 DEGREES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT THU JUN 25 2015 TODAY...AN UPPER LEVEL DISTURBANCE CURRENTLY EXITING IDAHO INTO WRN MT WILL TRACK SOUTHEAST AND BRING INCREASED COVERAGE OF THUNDERSTORMS INTO SERN MT/NERN WY AND WRN SD BY 18Z. PRIOR TO THIS...EXISTING MOISTURE FLUX CONVERGENCE AT H85 ACROSS NWRN NEBR/SWRN SD AND NERN WY WILL KEEP CURRENT CONVECTIVE ACTIVITY GOING THOUGH THIS MORNING. AS THE MAIN DISTURBANCE MOVES THROUGH CNTRL SD INTO WRN NEBR THIS AFTERNOON...POPS WILL INCREASE AND EXPAND SOUTHEAST ACROSS WRN NEBR. WITH LITTLE CHANGE TO THE POSITION OF THE STATIONARY FRONT SINCE WEDNESDAY...MOISTURE WILL CONTINUE TO INCREASE TODAY ACROSS WRN NEBR. CORRESPONDING PWAT VALUES TO INCREASE TO 125 TO 150 PERCENT OF NORMAL BY 00Z. 0-3KM BULK SHEAR WILL INCREASE TO 25 TO 40 KTS THIS AFTN AS 0-6KM MUCAPES RANGE FROM 1000-2000 J/KG. THIS WILL BE SUPPORTIVE OF STRONG TO POSSIBLY A FEW SEVERE STORMS MAINLY NW OF VALENTINE THROUGH OSHKOSH. HIGHS FCST TO REACH THE UPPER 70S TO LOWER 80S. TONIGHT...THUNDERSTORMS ACROSS NWRN NEBR ARE FORECAST TO CONGEAL INTO ONE OR TWO MCSS AS THE UPPER TROUGH AND DISTURBANCE DROP SOUTHEAST. MODELS SUCH AS THE 00Z GFS...ECMWF AND 03Z SREF INDICATE POTENTIAL FOR HEAVY RAINFALL. LIKELY POPS WEST OF HWY 183 THIS EVENING...THEN POPS DECREASE FROM NW TO SOUTHEAST AFTER MIDNIGHT. STRONG TO A FEW SEVERE STORMS EXPECTED THIS EVENING GENERALLY WEST OF ANW THROUGH BBW. LOWS TO RANGE FROM 56 TO 62. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 400 AM CDT THU JUN 25 2015 FRIDAY THE RIDGE BUILDS ACROSS THE WESTERN CONUS WITH ZONAL FLOW BECOMING NORTHWEST FLOW. FRIDAY A DISTURBANCE WILL BE DEPARTING THE AREA WITH A CHANCE FOR STORMS LINGERING THROUGH THE DAY...ENDING FROM NW TO SE. BY FRIDAY NIGHT THE RIDGE WILL EXPAND FAR ENOUGH EAST THAT THE STORM TRACK GETS PUSHED FURTHER TO THE EAST. THUS A DRY AND SEASONAL TO SEASONALLY WARM TEMPS EXPECTED. HIGHS IN THE MID 80S TO LOWER 90S WITH LOWS IN THE MID 50S TO LOWER 60S. AFTER SEVERAL DRY DAYS A LOW PRESSURE SYSTEM WILL RIDE THE RIDGE WITH A COOL FRONT TO TRACK ACROSS THE AREA. THIS WILL BRING A CHANCE OF STORMS BACK TO THE AREA TUESDAY INTO TUESDAY NIGHT. TEMPS ALSO COOL OFF A FEW DEGREES...BACK INTO THE 80S BEHIND THE FRONT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1246 PM CDT THU JUN 25 2015 SCATTERED THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND INTENSIFY THIS AFTERNOON AS THEY MOVE SOUTHEAST FROM THE PANHANDLE AND SPREAD INTO WESTERN AND EVENTUALLY CENTRAL NEBRASKA. STRONG WIND GUSTS AND HAIL MAY ACCOMPANY THE STRONGER STORMS. OTHERWISE EXPECT AREAS OF STRATUS AND MVFR CONDITIONS TO DEVELOP LATE THIS EVENING AND PERSIST INTO THURSDAY MORNING AS ABUNDANT LOW LEVEL MOISTURE IS IN PLACE ACROSS THE REGION. && .HYDROLOGY... ISSUED AT 400 AM CDT THU JUN 25 2015 CURRENT FLOOD WARNINGS FOR PORTIONS OF THE PLATTE AND NORTH PLATTE RIVER SYSTEMS REMAIN IN PLACE. RIVER LEVELS CONTINUE TO SLOWLY FALL ALONG THE SOUTH PLATTE AND PLATTE RIVER SYSTEMS. ROSCOE AND NORTH PLATTE WILL CONTINUE TO REMAIN BETWEEN FLOOD STAGE AND ACTION STAGE THROUGH AT LEAST EARLY NEXT WEEK WITH CURRENT FLOOD ADVISORIES TO CONTINUE. RIVER LEVELS ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY ARE ELEVATED ABOVE ACTION STAGE AT LISCO WHILE REMAINING ABOVE MINOR FLOOD STAGE AT LEWELLEN THROUGH EARLY NEXT WEEK. ALTHOUGH THERE MAY BE AREAS OF APPRECIABLE RAINFALL THROUGH TONIGHT...AMOUNTS ARE NOT EXPECTED TO CAUSE RIVERS TO RISE. FOR FRIDAY INTO NEXT WEEK MAINLY DRY CONDITIONS SHOULD PREVAIL AND RIVER LEVELS SHOULD CONTINUE TO SLOWLY FALL. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROBERG SHORT TERM...ROBERG LONG TERM...MASEK AVIATION...TAYLOR HYDROLOGY...ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1043 AM CDT THU JUN 25 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-261545- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1043 AM CDT THU JUN 25 2015 /943 AM MDT THU JUN 25 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT...MAINLY WEST OF A LINE FROM RUSHVILLE TO NORTH PLATTE TO CURTIS. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS ACROSS MUCH OF THE REST OF WESTERN AND NORTH CENTRAL NEBRASKA. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS THE AREA TODAY AND TONIGHT. WITH PLENTY OF MOISTURE AND AN UNSTABLE ATMOSPHERE IN PLACE...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTHEAST FROM THE PANHANDLE INTO THE SANDHILLS AND PORTIONS OF SOUTHWEST NEBRASKA. THE THUNDERSTORMS ARE EXPECTED TO CONGEAL INTO ONE OR TWO CONVECTIVE SYSTEMS BY LATE EVENING...MOVING SOUTHEAST ACROSS THE AREA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AS WELL AS LARGE HAIL...BUT LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY...OTHERWISE THE NEXT CHANCE FOR THUNDERSTORMS ARRIVES TUESDAY INTO WEDNESDAY. HIGH FLOWS REMAIN ON THE NORTH PLATTE...SOUTH PLATTE...AND PLATTE RIVER SYSTEMS. REFER TO THE LATEST FLOOD STATEMENT FOR FULL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR/JWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 605 PM GMT THU JUN 25 2015 NEZ004-251845- SHERIDAN NE- 1205 PM MDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL 1245 PM MDT... AT 1203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HAY SPRINGS TO 22 MILES SOUTHWEST OF HAY SPRINGS...AND MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HAY SPRINGS... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD... WALGREN LAKE STATE RECREATION AREA... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 87. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
SPECIAL WEATHER STATEMENT...CORRECTED TIME NATIONAL WEATHER SERVICE NORTH PLATTE NE 1208 PM MDT THU JUN 25 2015 NEZ004-251845- SHERIDAN NE- 1208 PM MDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERIDAN COUNTY UNTIL 1245 PM MDT... AT 1203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF HAY SPRINGS TO 22 MILES SOUTHWEST OF HAY SPRINGS...AND MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HAY SPRINGS... INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD... INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD... WALGREN LAKE STATE RECREATION AREA... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 74 AND 87. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1252 PM MDT THU JUN 25 2015 NEZ004-251930- SHERIDAN NE- 1252 PM MDT THU JUN 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN COUNTY UNTIL 130 PM MDT... AT 1249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF HAY SPRINGS TO 11 MILES NORTH OF ANTIOCH...AND MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ELLSWORTH... HIGHWAY 250 CROSSING THE NIOBRARA RIVER... DIAMOND LAKE... SMITH LAKE STATE WILDLIFE MANAGEMENT AREA... SNOW LAKE... ARGO HILL... KENNEDY LAKE... WOLF HILL... WATSON LAKE... BILLYS LAKE... BIG HILL... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 115 AND 128. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
The North Platte radar (KLNX), 174 km away, was scanning. The volume nearest the first event began at 19:28 UTC.
12 thunderstorm wind, 8 hail. Local standard time, as filed.
Thunderstorm wind gusts estimated at 80 mph.
Hail to ping pong ball size with 40 to 50 mph wind gusts broke windows on north side of house.
Reported quarter size hail and winds estimated at 50 mph.
Winds estimated at 50 mph winds as well.
Thunderstorm wind gusts estimated at 75 mph.
Thunderstorm wind gusts estimated at 60 mph.
Thunderstorm wind gusts estimated at 60 mph.
Reported hail ranging from pea to quarter size with winds estimated at 40 mph.
Thunderstorm wind gusts estimated at 60 mph.
Thunderstorm wind gusts estimated at 60 mph.
Thunderstorm wind gusts estimated at 75 mph with 6 to 8 inch tree branches snapped off healthy trees.
Hail ranged from pea to quarter size with winds estimated at 40 mph.
Thunderstorm wind gusts estimated at 60 mph which broke off 3 to 4 inch diameter tree branches from healthy trees.
The 911 call center reported that thunderstorm wind gusts estimated at 60 mph occurred in Chappell.
Thunderstorm wind gusts estimated at 60 mph occurred in Venango.
Thunderstorm wind gusts estimated at 65 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575618, 575597, 575598, 575599, 575602, 575612, 575603, 575609, 575604, 575614, 575616, 575606, 575617, 575619, 575620, 575607, 575623, 575621, 575622, 575624.